MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VIDEOARTHROSCOPE HD 4MM X 30 DEG

SMITH & NEPHEW, INC. VIDEOARTHROSCOPE HD 4MM X 30 DEG
Model Number 72202961
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that during knee arthroscopy procedure, the videoarthroscope had an unspecified failure.A backup device was available to complete the procedure with no delay or patient injuries.Preliminary results of investigation have concluded that this unit had racked distal lens which makes it a reportable event.
 
Additional Manufacturer Narrative
H3, h6: the reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection found distal tip and fiber damage, and scratched and cracked distal lens.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review concluded this was a repeat issue.The complaint was confirmed.Factors that could have contributed to the reported event include an impact event inconsistent with normal use.

Brand Name
VIDEOARTHROSCOPE HD 4MM X 30 DEG
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key11920486
Report Number3003604053-2021-00216
Device Sequence Number4395311
Product Code HRX
UDI-Device Identifier00885554024159
UDI-Public00885554024159
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K043395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202961
Device Catalogue Number72202961
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2021
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer06/14/2021
Initial Report FDA Received Date06/02/2021
Supplement Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1